Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 26, 2014, 05:35:10 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 647459
  • Total Topics: 49334
  • Online Today: 170
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 105
Total: 107

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Would you wait New Year before starting HAART  (Read 1325 times)

0 Members and 1 Guest are viewing this topic.

Offline John2038

  • Member
  • Posts: 1,529
  • Happiness is a journey, not a destination.
    • HIV Research News (Twitter)
Would you wait New Year before starting HAART
« on: December 19, 2008, 01:47:19 PM »
Hi

I am ready to start HAART.
Finally, isn't it better to wait after Christmas and New Year ?

The good doing so is to enjoy both event, the bad being the end of the holidays.

John

Note
Asking as I was ready to start today.
Now thinking..

Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: Would you wait New Year before starting HAART
« Reply #1 on: December 19, 2008, 01:50:33 PM »
Back in 2005 I had side effects for at least 8 days after starting HAART. "Just saying"

Offline David_CA

  • Member
  • Posts: 3,246
  • Joined: March 2006
Re: Would you wait New Year before starting HAART
« Reply #2 on: December 19, 2008, 04:45:59 PM »
I've had minimal problems with meds even the first few days after starting.  If you're gonna be off from work any for the holidays, wouldn't that be a better time to start than during a regular work week?
Black Friday 03-03-2006
03-23-06 CD4 359 @27.4% VL 75,938
06-01-06 CD4 462 @24.3% VL > 100,000
08-15-06 CD4 388 @22.8% VL >  "
10-21-06 CD4 285 @21.9% VL >  "
  Atripla started 12-01-2006
01-08-07 CD4 429 @26.8% VL 1872!
05-08-07 CD4 478 @28.1% VL 740
08-03-07 CD4 509 @31.8% VL 370
11-06-07 CD4 570 @30.0% VL 140
02-21-08 CD4 648 @32.4% VL 600
05-19-08 CD4 695 @33.1% VL < 48 undetectable!
08-21-08 CD4 725 @34.5%
11-11-08 CD4 672 @39.5%
02-11-09 CD4 773 @36.8%
05-11-09 CD4 615 @36.2%
08-19-09 CD4 770 @38.5%
11-19-09 CD4 944 @33.7%
02-17-10 CD4 678 @39.9%  
06-03-10 CD4 768 @34.9%
09-21-10 CD4 685 @40.3%
01-10-11 CD4 908 @36.3%
05-23-11 CD4 846 @36.8% VL 80
02-13-12 CD4 911 @41.4% VL<20
You must be the change you want to see in the world.  Mahatma Gandhi

Offline Peter6836

  • Member
  • Posts: 391
  • Me and my Granddaughter Noa
Re: Would you wait New Year before starting HAART
« Reply #3 on: December 19, 2008, 04:55:11 PM »
NO I started before the holiday. If you need to start do not put it off.
Peter

Offline PositivelyYours

  • Member
  • Posts: 133
Re: Would you wait New Year before starting HAART
« Reply #4 on: December 20, 2008, 10:23:52 PM »
Hello,

I started taking Atripla about a month ago, and I sat around waiting for something to happen and guess what--Nothing did. I thought prior to being on meds that I wouldn't be able to go to work or function normally, but I haven't missed a days work and I am functioning just as I always have.   My advice to you is to start taking your meds because the sooner you start the better you will feel in the long run.  Just follow the directions of your Doctor and the directions on the prescription and you will be just fine.  Please keep us posted as to how you are doing.

PY


Hi

I am ready to start HAART.
Finally, isn't it better to wait after Christmas and New Year ?

The good doing so is to enjoy both event, the bad being the end of the holidays.

John

Note
Asking as I was ready to start today.
Now thinking..
PositivelyYours

Diagnosed: 08/10/2006
08/31/06 CD4:240/VL:39,000
09/12/06 CD4:359/VL:50,000
11/16/06 CD4:509/VL:76,000 (Flu Shot)
02/13/07 CD4:270/VL:69,000
02/17/07 Developed the Shingles
02/20/07 CD4:326/VL (Not Tested)
03/20/07 CD4:484/VL:54,000
06/19/07 CD4:488/VL:51,000
09/18/07 CD4:372/VL:27,000
10/09/07 Took Flu Shot
12/18/07 CD4:408/VL:85,000
03/18/08 CD4:394/VL:116,000 (Still No Meds)
05/22/08 CD4:412/VL:63,000
08/13/08 CD4:362/VL:67,000
09/23/08 Took Flu Shot
10/15/08 CD4:340/VL:54,000
11/14/08 Started Atripla @ 9:45 p.m.
1/30/09 CD4:641/VL:<48 Copies
5/07/09 CD4:667/VL: Undetectable
12/02/09 CD4:759/VL: Undetectable
03/05/10 CD4:537/VL: Undetectable
03/16/10 Rec'd TB Skin Test, Pneumonia & Hep B Vac
04/15/10 Hep B & Tetanus Vac
6/10 CD4: 748 VL: Undet.

Offline MitchMiller

  • Member
  • Posts: 482
Re: Would you wait New Year before starting HAART
« Reply #5 on: December 21, 2008, 12:07:08 AM »
If you're not in a desperate situation, I would wait and have fun over the holidays.  Hopefully you have supportive friends that know your situation.  Although a lot of people still consume alcohol while taking meds, I question how advisable it is.  I take epivir and the drug co. issues a statement explicitly warning of the potential for pancreas issues if alcohol is consumed.

So if you're a drinker, then my advice would be to go out a have fun and start the meds later.  This will be your last chance to party "meds free."   I was an occasional partier but now rarely drink and never do drugs (who needs drugs when you have Sustiva)?

Be aware you might need a couple days off from work when starting meds, especially if you take Sustiva (or Atripla).  Everybody seems to be different.  I have been taking Sustiva for nearly six years and it still really screws up my head (but not nearly as bad as it did the first two weeks).  Some people get a weird rash.

Also, unlike a lot of others, all my meds make me feel a bit strange.  I started meds before I was symptomatic of the infection so I never felt bad.  I can feel the meds in my brain.. aggrevating my tinnitus and just making me feel somewhat strange.  I've been told by some taking antidepressants that they also have similar sensations.

good luck

Offline leatherman

  • Member
  • Posts: 6,307
  • Google and HIV meds are Your Friends
Re: Would you wait New Year before starting HAART
« Reply #6 on: December 22, 2008, 11:34:35 PM »
I would wait and have fun over the holidays.
with cd4s over 500 and a VL at 450, I'd say enjoy the holidays.  ;) Eat drink and be merry  ;D

But because I come from a line of hypochondriacs (though I'm definitely not one myself  - I'm just a worrier in general :D ), I'd say to make sure to have a couple of "free" days just in case, when you start. If no side-effects happen, then enjoy the "off time" thinking about how the meds are busy eradicating that bug out of you system. That would be a great way to start off the new year - starting the meds that will ensure welcoming in many more happy new years in your future.  ;D
leatherman (aka mIkIE)


chart from 1992-2013; updated 2/09/13  Reyataz/Norvir/Truvada

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.